Acitretin

Posted Fri 14 Feb 2020 8.15am by davie_b1972
Self Confidence

Hi all,

I just wondered if anyone has used this before as I have been told this may be a good option but just wanting more info about it.

Thank you!!

Davie

Posted Wed 19 Feb 2020 9.20pm by hainiej
Cannot go swimming any more

have just started a course of Acetetrin. I have had a course of this treatment a year ago along with a gluten free diet and my psoriasis cleared, no side effects or hair loss. I then stopped both and it returned so my dermatologist prescribed it again, 26mg pills.....so, hope that gives you some hope,

Posted Thu 20 Feb 2020 3.55pm by lilactime

i was on it for years with excellent results . stopped for a few months and the p returned slowly . now been put back on it 35g a day after a week my p is flaring really bad all over , they say it gets worse before it gets better but cant remember it being this bad last time . im persevering thou for 3 months until my next derm appointment . any one been in a similar situation ?

Posted Sun 23 Feb 2020 2.56pm by Galaxy78

I was given this at the end of October last year. Initial results were positive. My large painful patches on my elbows and knees cleared up. Smaller marks didn't appear to be disappearing but I thought I would give it time as I was told it could take up to 6 months for optimum impact. Slowly, the bigger marks started reappearing and then in January, I had strep throat. The aggression of the advance has shocked me. I am covered again and in places I never had P before. Acetretin isn't capable of slowing the advance, plus the side effects I've had, the waxy skin, permanently painful nasal cavity, dry lips, hair loss, have turned me off this drug completely. I've asked for an emergency appointment with my consultant instead of waiting until May and that's what I got. I intend to demand an alternative treatment. I am on a biologic for my Crohn's Disease so I honestly don't know what the options will be. I'm struggling like never before

Posted Mon 24 Feb 2020 3.10pm by Ron

Unfortunately for me, Acetretin did not work, in fact my Psoriasis got worse but I do understand that it works well for some folk.

I guess it's worth giving it a try?

Posted Thu 26 Mar 2020 10.09pm by The farmers wife

Hi, I am new to the forum, i have been taking acitetrin for 4 years and I did lose my hair, eventually the dose was halved and my hair grew back curly. I also take dapsone instead of methotrexate. It's working for me despite taking it for so long ... I had a years course of ciclosporin which i took but felt unwell and I'm sure you know that having psoriasis is a journey that is never straight forward and can be challenging. Good luck

Posted Mon 30 Mar 2020 4pm by Steview
A P sufferer for over 30 years, through good and bad times.

I was prescribed acitretin for around ten years. Although never clear on this med it did a job. There are many side effects like with a lot of our meds. I suffered with hair loss and funnily my hair went curly like a previous poster. Nose bleeds. cracked lips and I also attribute two having ingrowing toe nails. Also I remember mood swings although I don't recall that as a listed side effect.

It is a case of giving it a try and see how you go, it may prove successful for you.

Good luck

Posted Sat 25 Apr 2020 4.34pm by Jo B

I’m a woman of 54 with flares of psoriasis since childhood, and have been taking acitretin for just under a year. It’s cleared my extensive psoriasis effectively but I have lost roughly a third of my hair (evenly distributed, no bald patches). My derm recommended Regaine for women, which did slow the loss, and now I’m getting some regrowth. However the new hair is dry, frizzy and curly, and it’s also white (which *could* be my age). I now look like an ageing Sideshow Bob and I absolutely hate it.

Has anyone found a way to manage ‘acitretin hair’? I stopped colouring it months ago, don’t use straighteners, and use hair masks from the beauty counter, but nothing really helps. Acitretin has worked well for me otherwise but this is beginning to feel like a deal-breaker.

Any suggestions? I can’t talk to my derm as Covid19 pressures at the hospital mean I’ve been discharged and all appointments cancelled. Thank you!

Posted Wed 29 Apr 2020 11.41am by scarletsmummy

i have recently stopped taking this drug , it cleared my Psoriasis but so many side effects it has made me very ill

Developed severe Muscle pains in my sciatic nerves running from my spine right down my legs and left me unable to move about for nearly 6 weeks ,My eye brows fell out all of my eye lashes ,my hair is coming out in clumps and my nails have crumbled .My skin is so sticky i cannot pick anything up without putting talcum powder on my hands. I have now been off them 2 weeks and my skin is becoming a little less sticky but all the other side effects are very slow to improve ....I would never recommend this

To take part, sign in or register with us

The Psoriasis Association is the UK's leading national charity and membership organisation for people affected by psoriasis – patients, families, carers and health professionals Read More >

Get in touch

The Psoriasis Association Dick Coles House 2 Queensbridge Northampton NN4 7BF

Email: mail@psoriasis-association.org.uk

Tel :
01604 251 620
WhatsApp :
07387716439
Registered with Fundraising Regulator -

© The Psoriasis Association Charitable Incorporated Organisation Number: 1180666 Scotland: SC049563 Privacy PolicyCookies

Site by Spoken Image | glitterfish

We use cookies to help us provide you with a better service, but do not track anything that can be used to personally identify you.

If you prefer us not to set these cookies, please visit our Cookie Settings page or continue browsing our site to accept them.